• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

drug recall:

All drugs containing PHENYLPROPANOLAMINE are being recalled.


STOP TAKING anything containing this ingredient. It has been linked to increased hemorrhagic stroke ( bleeding in brain )
among women ages 18-49 in the three days after starting use
of medication The FDA recommended that everyone ( even children ) seek alternative medicine.

The following medications contain Phenylpropanolamine :

Acutrim Diet Gum Appetite Suppressant
Acutrim Plus Dietary Supplements
Acutrim Maximum Strength Appetite Control
Alka-Seltzer Plus Children's Cold Medicine Effervescent
Alka-Seltzer Plus Cold medicine (cherry or orange)
Alka-Seltzer Plus Cold Medicine Original
Alka-Seltzer Plus Cold & Cough Medicine Effervescent
Alka-Seltzer Plus Cold & Flu Medicine
Alka-Seltzer Plus Cold & Sinus Effervescent
Alka-Seltzer Plus Night-Time Cold Medicine
BC Allergy Sinus Cold Powder
BC Sinus Cold

Answer Question
 
Buffie95

Asked by Buffie95 at 11:00 AM on Mar. 7, 2009 in Health

Level 2 (13 Credits)
Answers (4)
  • Way outdated info...here is the snopes on it.

    ColleenF30

    Answer by ColleenF30 at 11:11 AM on Mar. 7, 2009

  • Is it? I'll look. I got this e-mail this morning! I give my kids dimetap. Or did, they haven't needed it.
    Buffie95

    Answer by Buffie95 at 11:19 AM on Mar. 7, 2009

  • Dimetap was still on that list. Geez.
    Buffie95

    Answer by Buffie95 at 11:20 AM on Mar. 7, 2009

  • PPA was recalled in 2000. Dimetapp has since changed it's formula and so has a lot of other cold medicines. PPA was taken out and chlorphenerimine maleate was added to replace it.
    Izsarejman

    Answer by Izsarejman at 12:19 PM on Mar. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.